Alert archive / Florida / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 5, NWS Key West, FL
NWS Key West, FL issued this severe thunderstorm warning at Jun 12, 2007, 4:30 PM EDT for Monroe County, Florida. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2007, 4:30 PM EDT (20:30 UTC)
- Expired
- Jun 12, 2007, 5:15 PM EDT
- In force
- 45 min
- Issued by
- NWS Key West, FL
- Area
- Counties, with a storm outline in the text
County Monroe County, FL
The radar
The Miami radar (KAMX), 43 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.5 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1438 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 704 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KKEY 122032
SVRKEY
FLC087-122115-
/O.NEW.KKEY.SV.W.0005.070612T2030Z-070612T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KEY WEST FL
430 PM EDT TUE JUN 12 2007
THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
UPPER KEYS IN MONROE COUNTY IN FLORIDA...
* UNTIL 515 PM EDT
* AT 428 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 8 MILES NORTH OF OCEAN REEF TO 7 MILES NORTHWEST OF OCEAN
REEF...AND MOVING SOUTH AT 25 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
OCEAN REEF AND NORTH KEY LARGO BY 445 PM EDT...
ROUTE 1/CARD SOUND ROAD S AND ROUTE 1/CARD SOUND ROAD SPLIT BY 505
PM EDT...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MPH...
SMALL HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. IF THE
STORM APPROACHES YOU...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF YOUR HOME OR BUSINESS...AND KEEP AWAY FROM WINDOWS.
LAT...LON 2534 8026 2528 8046 2508 8039 2515 8012
2527 8016
$$
DEVANAS2 follow-up statements
000
WWUS52 KKEY 122052
SVSKEY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KEY WEST FL
451 PM EDT TUE JUN 12 2007
FLC087-122115-
/O.CON.KKEY.SV.W.0005.000000T0000Z-070612T2115Z/
UPPER KEYS IN MONROE FL-
451 PM EDT TUE JUN 12 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR UPPER KEYS IN MONROE COUNTY...
AT 445 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM OCEAN REEF TO KEY LARGO...INCLUDING THE EIGHTEEN MILE
STRETCH AND CARD SOUND ROAD...MOVING SOUTH AT 25 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
ROUTE 1/CARD SOUND ROAD S AND ROUTE 1/CARD SOUND ROAD SPLIT BY 505
PM EDT...
LAT...LON 2534 8026 2528 8046 2508 8039 2515 8012
2527 8016
$$
DEVANAS000
WWUS52 KKEY 122115
SVSKEY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KEY WEST FL
512 PM EDT TUE JUN 12 2007
FLC087-122122-
/O.EXP.KKEY.SV.W.0005.000000T0000Z-070612T2115Z/
UPPER KEYS IN MONROE FL-
512 PM EDT TUE JUN 12 2007
...THE SEVERE THUNDERSTORM WARNING FOR UPPER KEYS IN MONROE COUNTY
WILL BE ALLOWED TO EXPIRE AT 515 PM EDT...
KEY WEST DOPPLER RADAR INDICATES THAT THE HEAVIER WINDS ASSOCIATED
WITH THE SEVERE THUNDERSTORM HAVE MOVED OFFSHORE INTO THE UPPER
KEYS ATLANTIC WATERS. HOWEVER...VERY STRONG STORMS REMAIN IN THE KEY
LARGO AND OCEAN REEF AREAS...AND RESIDENTS SHOULD CONTINUE TO
EXERCISE CAUTION UNTIL THE STORMS HAVE LEFT THE AREA.
LAT...LON 2534 8026 2528 8046 2508 8039 2515 8012
2527 8016
$$
DEVANASWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 3:00 PM EDT, 1 hour 30 minutes earlier.
Area forecast discussion, Jun 12, 3:00 PM EDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS NATIONAL WEATHER SERVICE KEY WEST FL 300 PM EDT TUE JUN 12 2007 .DISCUSSION... IN THE MID AND UPPER LEVELS...(700 TO 200 MB)...LATEST SATELLITE OBSERVATIONS COMBINED WITH STREAMLINE ANALYSIS AS OF 200 PM...DEPICT A WELL ALIGNED MID AND UPPER LOW PRESSURE SYSTEM ALMOST STATIONARY NEAR 40N 65W. THIS SYSTEM IS ASSOCIATED WITH A LARGE COLD CORE TROUGH...ENCOMPASSING THE WESTERN ATLANTIC AND MUCH OF THE EASTERN UNITED STATES AS WELL AS CENTRAL AND NORTHERN FLORIDA. AN APPARENT SHORTWAVE TROUGH IS ALSO DEVELOPING OVER NORTH CAROLINA WITHIN THIS LARGER CIRCULATION. TO THE SOUTHWEST OF THIS FEATURE...THE CENTER OF A WARM CORE ANTICYCLONE IS POSITIONED OVER SOUTH TEXAS. THE KEYS ARE BENEATH A LIGHT NEUTRAL UPPER AIR MASS. IN THE LOW AND MIDDLE LEVELS...(SURFACE TO 700 MB)...LATEST SATELLITE IMAGERY...SURFACE OBSERVATIONS...AND ANALYSIS AS OF 200 PM...REVEAL BROAD LOW PRESSURE ACROSS THE ENTIRE WESTERN ATLANTIC BASIN...WITH 1006 CENTER SEVERAL HUNDRED MILES EAST OF NEW ENGLAND. A WEAK 1016 MB RIDGE IS POSITIONED FROM THE SOUTHEAST TO CENTRAL GULF OF MEXICO. FURTHER LOW LEVEL TROPICAL ANALYSIS YIELDS A WEAK RIDGE FROM HISPANIOLA NORTHWEST TO SOUTH OF ANDROS ISLAND...WITH A COL ZONE REMAINING OVER SOUTH FLORIDA AND THE KEYS. .CURRENTLY...AS OF 200 PM...TEMPERATURES HAVE REACHED 88 DEGREES AT KEYW AND 89 DEGREES AT MARATHON...WITH DEWPOINTS CURRENTLY IN THE LOWER 70S. SKIES ARE MOSTLY SUNNY ACROSS THE ISLAND CHAIN AND THE ADJOINING WATERS. DESPITE THE ABUNDANT HEATING...DECENT LOW LEVEL MOISTURE...AND FORECAST SOUNDINGS...SURFACE WINDS HAVE NOT YET BACKED TO NORTHEAST...SO A PRONOUNCED CUMULUS LINE HAS NOT REALLY MATERIALIZED. WINDS ARE LIGHT AND VARIABLE ACROSS THE UPPER KEYS...AND LIGHT AND WESTERLY OVER THE MIDDLE AND LOWER KEYS. .FORECASTS...IN THE MID AND UPPER LEVELS(700-200 MB)...TONIGHT THROUGH THURSDAY NIGHT...12Z RUNS OF THE ECMWF...NAM...AND GFS CONTINUE TO SHOW A RATHER AMPLIFIED TROUGH OVER THE EASTERN SEABOARD. ALTHOUGH MID AND UPPER LEVEL MOISTURE SHOULD CONTINUE TO REMAIN RATHER SCANT...SOME SLIGHT POSITIVE VORTICITY ADVECTION IS INDICATED IN THE 500-300 MB LEVELS THROUGH FRIDAY. ALTHOUGH THIS WILL DO LITTLE TO ENHANCE OVERALL RAIN CHANCES...WILL REINTRODUCE ISOLATED THUNDER IN THE FORECAST TONIGHT. .FOR FRIDAY THROUGH SUNDAY. THE BASE OF THE LARGE COLD CORE UPPER TROUGH SHOULD GRADUALLY PULL NORTHWARD ON FRIDAY...BUT A TROPICAL UPPER TROPOSPHERIC TROUGH(TUTT) CELL OVER THE WESTERN CARIBBEAN WILL PROVIDE MOISTURE ADVECTION NORTHWARD ACROSS CUBA AND THE KEYS. THIS WILL LEAD TO ENHANCED RAIN AND THUNDER CHANCES OVER THE KEYS. MONDAY AND TUESDAY...THE TUTT CELL IS PROGGED TO MOVE AWAY AS A LARGE CARIBBEAN ANTICYCLONE WILL GRADUALLY BUILD NORTHWARD TO THE FLORIDA KEYS...AND ALLOW FOR THE MID AND UPPER LEVELS DRY OUT AND WARM UP. IN THE LOW AND MID LEVELS...(SURFACE TO 700 MB)TONIGHT THROUGH THURSDAY...12Z RUNS OF THE MODELS ARE HOLDING THE PRESENT WEAK RIDGING OR COL SETUP JUST SOUTH OF OR OVERHEAD OF THE KEYS THROUGH THURSDAY. INDICATIONS ARE FOR LOW LEVEL WINDS TO BECOME SOME COMPONENT OF WESTERLY OR NORTHWESTERLY THROUGH TOMORROW NIGHT. GIVEN THE PRESENT MODEL FORECASTED THERMODYNAMIC PROFILE OVER THE KEYS ...WILL MAINTAIN JUST ISOLATED COVERAGE TONIGHT...AND ONLY CHANGE TO TONIGHT WILL BE TO ADD THUNDER TO THE FORECAST...WITH THE AFOREMENTIONED 500-300 MB PVA ROTATING ACROSS THE KEYS. ON WEDNESDAY AND WEDNESDAY NIGHT...THE COL/WEAK RIDGE IS FORECAST TO BE OVER THE KEYS...OR JUST SOUTH OF THE KEYS. THIS COULD KEEP WINDS SOME COMPONENT OF WESTERLY. WILL MAINTAIN JUST ISOLATED SHOWER AND STORM COVERAGE ATTM...GIVEN THE SURFACE TO 700 MB FORECAST SOUNDINGS WHICH ARE SHOWING WEST TO NORTHWEST WINDS FROM THE SURFACE TO 10000 FEET. STILL BELIEVE MARATHON WILL HAVE THE BEST CHANCE AT REACHING 90 DEGREES...GIVEN THE LIGHT WEST FLOW. THURSDAY AND THURSDAY NIGHT...APPEARS THAT A LOW LEVEL RIDGE WILL BE POSITIONED NORTH OF THE KEYS...WHICH SHOULD SHIFT WINDS TO BE SOME COMPONENT OF EAST. THE MAIN STORY WILL BE AN INFUSION OF LOW AND MID-LEVEL MOISTURE ADVECTING ACROSS THE AREA FROM A LOW LEVEL TROUGH(SURFACE TO 700 MB) SETTING UP ACROSS CUBA...THE FLORIDA STRAITS AND THE BAHAMAS. THIS WILL ELEVATE CHANCES FOR SHOWERS IN THE LOW CHANCE CATEGORY. FRIDAY THROUGH SUNDAY...THE TROUGH WILL SLIDE NORTHWARD ON FRIDAY...AND REMAIN CLOSE BY THROUGH SUNDAY. GIVEN THE PVA ALOFT AND ILL DEFINED LOW PRESSURES ALONG THE TROUGH...WE ARE CARRYING 40 PERCENT...OR MIDDLE OF THE ROAD CHANCE POPS FOR THE WEEKEND ATTM. THE 12Z GFS IS SPINNING UP ITS USUAL EXTRANEOUS MULTIPLE SURFACE LOWS FRIDAY NIGHT AND SATURDAY OVER CUBA AND THE GULF...AND AS A RESULT IS INDICATING LOW LIKELY RAIN CHANCES. THE EUROPEAN MODEL INDICATES THE ENHANCED VORTICITY WITHOUT ANY KIND OF ORGANIZED SURFACE LOW...AND IS PREFERRED. MONDAY AND TUESDAY...THERE ARE INDICATIONS THAT THE RIDGING WILL BUILD NORTH OF THE KEYS. NO OTHER INDICATIONS FOR ABOVE NORMAL RAIN CHANCES OTHER THAN INCREASED LOW AND MID LEVEL MOISTURE ACROSS THE AREA. ARE CARRYING 30 PERCENT FOR THE PERIOD...WHICH MAY BE TOO HIGH...BUT CONFIDENCE IN THE MEX POP #S TOO LOW TO CHANGE THAT ATTM. && .MARINE...LIGHT AND VARIABLE WINDS OVERNIGHT...BECOMING WESTERLY ON WEDNESDAY AND WEDNESDAY NIGHT. ISOLATED SHOWERS AND THUNDERSTORMS THROUGH WEDNESDAY NIGHT. WILL SEE SHOWER AND THUNDERSTORM COVERAGES INCREASE FOR THE WEEKEND. STAY TUNED. ALSO...THE MONTHLY HIGH TIDES ARE APPROACHING IN A FEW DAYS...AND ALTHOUGH WATER LEVELS ARE RUNNING ALMOST A HALF FOOT ABOVE PREDICTED TIDES THROUGHOUT THE KEYS...WE DO NOT EXPECT WATER LEVELS TO BE AS HIGH AS THEY WERE LAST MONTH...WHEN THEY BREACHED THE CRITICAL 3-FT ABOVE MEAN LOWER LOW WATER THRESHOLD. EXPECT WATER LEVELS TO TOP OUT AROUND 2.5-2.8 FT ABOVE MEAN LOWER LOW WATER OVER THE WEEKEND. && .AVIATION...VFR CONDITIONS WILL PREVAIL ALONG THE KEY WEST TO MIAMI AVIATION ROUTE...AND AT THE ISLAND TERMINALS. A LINE OF CUMULUS CLOUDS FORMING ALONG THE FLORIDA KEYS TODAY COULD RESULT IN ISOLATED SHOWERS ALONG THE ISLAND CHAIN...MAINLY OVER OR ADJACENT TO THE LOWER KEYS. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE TO IMPACT THE MAINLAND PORTION OF THE ROUTE...WITH VISIBILITY DROPPING TO IFR CONDITIONS AROUND THUNDERSTORMS. WINDS AT KEYW AND KMTH WILL BE LIGHT AND VARIABLE. && .PRELIMINARY POINT TEMPS/POPS... KEY WEST 78 88 77 88 77 / 20 20 20 30 30 MARATHON 79 90 78 89 78 / 20 20 20 30 30 && .KEY WATCHES/WARNINGS/ADVISORIES... FL...NONE. GM...NONE. && PUBLIC/MARINE.........A. FUTTERMAN AVIATION/SHORT TERM...A. DEVANAS DATA COLLECTION.......L. KASPER/A. GILSTAD VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST
Hazardous weather outlook, Jun 12, 6:06 AM EDT, 10 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 606 AM EDT TUE JUN 12 2007 FLZ076>078-GMZ031>033-052>054-072>075-131000- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT- OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 606 AM EDT TUE JUN 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED THUNDERSTORMS ARE EXPECTED ON WEDNESDAY AND THURSDAY...WITH SCATTERED THUNDERSTORMS FRIDAY THROUGH SUNDAY...AND ISOLATED THUNDERSTORMS ON MONDAY. THE PRIMARY THUNDERSTORM HAZARD WILL BE LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. KBK
The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 4:42 PM EDT | Special Marine Warning | KEY | 63 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.